Alert archive / South Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 68, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 19, 2013, 4:40 PM EDT for Berkeley County, Colleton County, Dorchester County, South Carolina. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2013, 4:40 PM EDT (20:40 UTC)
- Expired
- Jun 19, 2013, 5:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 58 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 4:54 PM EDT | TSTM WND DMG | 4 Wsw Round O, SC | TREE DOWN REPORTED AT THE INTERSECTION OF COOLERS DAIRY ROAD AND COTTAGEVILLE HIGHWAY. |
| Jun 19, 4:59 PM EDT | TSTM WND DMG | 3 N Round O, SC | TREE DOWN REPORTED AT THE INTERSECTION OF WESLEY CHAPEL ROAD AND WESLEY GROVE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1260 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
315
WUUS52 KCHS 192040
SVRCHS
SCC015-029-035-192130-
/O.NEW.KCHS.SV.W.0068.130619T2040Z-130619T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
440 PM EDT WED JUN 19 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 530 PM EDT
* AT 440 PM EDT...METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...
NEAR CANADYS...MOVING EAST AT 25 MPH.
PREPARE NOW FOR...
DAMAGING WINDS IN EXCESS OF 60 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
WALTERBORO...RUFFIN...CANADYS...ROUND O...COTTAGEVILLE...GIVHANS
FERRY STATE PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3308 8020 3285 8035 3286 8040 3280 8042
3288 8096 3290 8098 3320 8074
TIME...MOT...LOC 2040Z 278DEG 24KT 3303 8065
$$2 follow-up statements
878
WWUS52 KCHS 192102
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
502 PM EDT WED JUN 19 2013
SCC015-029-035-192130-
/O.CON.KCHS.SV.W.0068.000000T0000Z-130619T2130Z/
DORCHESTER SC-BERKELEY SC-COLLETON SC-
502 PM EDT WED JUN 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR PORTIONS OF DORCHESTER...BERKELEY AND COLLETON COUNTIES...
AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
SIDNEY TO DRAWDY...MOVING EAST AT 30 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CANADYS...
COTTAGEVILLE...GIVHANS...JEDBURG...ROUND O...WALTERBORO...GIVHANS
FERRY STATE PARK AND SUMMERVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3288 8087 3312 8070 3308 8020 3285 8035
3286 8040 3280 8042 3288 8096
TIME...MOT...LOC 2103Z 278DEG 24KT 3304 8047 3284 8057
$$238
WWUS52 KCHS 192129
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
529 PM EDT WED JUN 19 2013
SCC015-029-035-192139-
/O.EXP.KCHS.SV.W.0068.000000T0000Z-130619T2130Z/
DORCHESTER SC-BERKELEY SC-COLLETON SC-
529 PM EDT WED JUN 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF DORCHESTER...
BERKELEY AND COLLETON COUNTIES WILL EXPIRE AT 530 PM EDT...
AT 529 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING HAS EXPIRED...THIS
THUNDERSTORM IS STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. IF THE STORM
RESTRENGTHENS...ANOTHER SEVERE THUNDERSTORM WARNING MAY BE REQUIRED.
LAT...LON 3288 8087 3312 8070 3308 8020 3285 8035
3286 8040 3280 8042 3288 8096
TIME...MOT...LOC 2129Z 278DEG 24KT 3301 8026 3282 8037
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 4:02 PM EDT, 38 minutes earlier.
Area forecast discussion, Jun 19, 4:02 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 402 PM EDT WED JUN 19 2013 .SYNOPSIS... A COLD FRONT WILL SLOWLY PROGRESS THROUGH THE REGION TONIGHT. THE FRONT WILL THEN STALL JUST SOUTH OF THE AREA THURSDAY AND LINGER THROUGH SATURDAY...AS HIGH PRESSURE BUILDS FROM THE NORTH. THE CENTER OF HIGH PRESSURE WILL THEN SLIP INTO THE ATLANTIC EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... THIS AFTERNOON...SO FAR THE BULK OF THE SHOWER/THUNDERSTORM ACTIVITY HAS REMAINED CENTERED OVER THE TRI-COUNTY REGION AND ALONG THE COASTLINE. THESE AREAS ARE SEEING VERY HEAVY RAINFALL WITH HIGH RAINFALL RATES AND THIS WILL BE THE REGION OF GREATEST CONCERN FOR POTENTIAL FLOODING THROUGH THE EVENING. ELSEWHERE...SHOWERS AND STORMS HAVE BEEN LESS IN COVERAGE THOUGH RADAR SHOWS NUMEROUS OUTFLOW BOUNDARIES FLOATING AROUND WHICH MAY SERVE TO KICK OFF ADDITIONAL CONVECTION OVER THE NEXT FEW HOURS. I HAVE ADJUSTED POPS ACCORDING TO RADAR TRENDS WITH THE IDEA OF THE BEST COVERAGE SHIFTING SOUTHWARD ALONG THE FRONT THROUGH THE EVENING. TONIGHT...THE COLD FRONT TO THE NORTH WILL CONTINUE SINKING SOUTHWARD AND THE BULK OF THE PRECIP DURING THE EARLY PART OF THE PERIOD WILL BE FOCUSED ALONG IT. EXPECT ONGOING CONVECTION TO DIMINISH WITH THE LOSS OF HEATING...THOUGH SCATTERED SHOWERS AND STORMS MAY CONTINUE ALONG AND NEAR THE COAST AND THE ADJACENT COASTAL WATERS. MODELS CONTINUE TO SHOW A WAVE DEVELOPING ALONG THE FRONT...THOUGH IT WILL RIDE NORTHEASTWARD AND OFF THE COAST RATHER QUICKLY. SOME MINOR POP ADJUSTMENTS WERE MADE...MAINLY TO KEEP A SLIGHT CHANCE INLAND ACROSS SOUTHEAST GA...AND CHANCES OVER THE WATERS WHERE THE BETTER INSTABILITY WILL RESIDE. FOG...THOUGH NOT A WIDESPREAD CONCERN...WILL BE POSSIBLE IN LOCATIONS AFFECTED BY THUNDERSTORMS AND HEAVY RAINFALL THIS AFTERNOON/EVENING. LOWS ARE EXPECTED TO FALL INTO THE UPPER 60S INLAND AND LOW 70S ALONG THE COAST. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... THURSDAY...WE SHOULD EXPERIENCE A DECREASE IN SHOWER AND THUNDERSTORM COVERAGE THURSDAY MORNING AS A STALLED FRONT REMAINS JUST OFFSHORE AND SOUTH OF THE FORECAST AREA. MODELS ARE FAIRLY CONSISTENT THAT A WEAK LOW/COASTAL TROUGH WILL DEVELOP ALONG THE STALLED BOUNDARY DURING THE DAY...THUS PROVIDING A FORCING MECHANISM FOR ADDITIONAL SHOWERS/THUNDERSTORMS THURSDAY AFTERNOON FOR LOCATIONS WHERE ABUNDANT LOW LVL MOISTURE LINGERS...MAINLY ALONG COASTAL SOUTH CAROLINA AND SOUTHEAST GEORGIA COUNTIES. HAVE THEREFORE MAINTAINED 30-40 POPS OVER THESE LOCATIONS. OVERALL HIGH TEMPS SHOULD REMAIN A DEGREE OR TWO BELOW NORMAL WITH INCREASING CLOUD COVER AND PRECIP OVER THE AREA. EXPECT TEMPS TO PEAK IN THE MID/UPPER 80S. SHOWERS AND/OR THUNDERSTORMS MAY LINGER INTO THE OVERNIGHT PERIOD AS THE SFC LOW/COASTAL TROUGH REMAINS POSITIONED NEAR THE SOUTHEAST COAST. FOR THIS REASON...HAVE MAINTAINED 20 POPS MAINLY OVER ALL SOUTH CAROLINA AND GEORGIA COASTAL COUNTIES. OVERNIGHT LOWS WILL RANGE IN THE UPPER 60S INLAND TO LOW/MID 70S ALONG THE COAST. FRIDAY AND SATURDAY...SURFACE HIGH PRESSURE WILL EVENTUALLY BUILD OVER THE MIDLANDS FROM THE NORTH BY FRIDAY...WITH THE PATTERN TRANSITIONING INTO AN INLAND WEDGE AND COASTAL TROUGH TYPE SCENARIO. MODELS CONTINUE TO SUGGEST WEAK WAVES OF ENERGY DEVELOPING ALONG THE COASTAL TROUGH WHICH GRADUALLY SLIDE THE TROUGH NEAR THE IMMEDIATE COAST FRIDAY AFTERNOON...THUS PROVIDING ANOTHER DAY OF SHOWER AND/OR THUNDERSTORMS...WITH THE GREATEST COVERAGE ALONG COASTAL COUNTIES. BY SATURDAY...HIGH PRESSURE WILL GRADUALLY STRENGTHEN OVER THE WESTERN ATLANTIC AND LIKELY FORCE THE COASTAL TROUGH OVER LAND BY THE AFTERNOON OR EVENING. HAVE THEREFORE INDICATED A 30 PERCENT CHANCE OF COASTAL SHOWERS AND/OR THUNDERSTORMS SATURDAY MORNING GRADUALLY SHIFTING INLAND WITH THE TROUGH SATURDAY AFTERNOON. OVERALL HIGHS WILL CONTINUE TO REMAIN A FEW DEGREES BELOW NORMAL ON BOTH DAYS...WITH TEMPS EXPECTED TO REACH THE MID/UPPER 80S...HIGHEST OVER INLAND GEORGIA. OVERNIGHT LOWS WILL RANGE IN THE UPPER 60S TO LOWER 70S. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... THE INLAND WEDGE/COASTAL TROUGH PATTERN WILL TRANSITION ON SUNDAY...AS THE TROUGH DAMPENS AND/OR MOVES INLAND WHILE THE CENTER OF HIGH PRESSURE SETTLES OVER THE ATLANTIC. THE FORECAST AREA WILL THEN REMAIN ALONG THE WESTERN PERIPHERY OF THE ATLANTIC HIGH PRESSURE INTO EARLY NEXT WEEK...WITH A WEAK INLAND SURFACE TROUGH DEVELOPING TOWARD THE MID WEEK PERIOD. HAVE INDICATED A MORE SEASONAL CONVECTIVE SCENARIO....WITH THUNDERSTORMS GENERALLY DEVELOPING ALONG AND INLAND OF THE SEABREEZE EACH AFTERNOON...DIMINISHING IN COVERAGE AND/OR RE-DEVELOPING OVER THE WATERS EACH NIGHT. 500 MB HEIGHTS PEAK EARLY NEXT WEEK...EVIDENCE THAT THE INITIALLY WEAK UPPER LEVEL PATTERN WILL TRANSITION INTO BROAD RIDGING ALOFT. AS A RESULT...EXPECT A GRADUAL WARMING TREND THROUGH THE PERIOD. HIGH TEMPERATURES AROUND 90 DEGREES AWAY FROM THE COASTLINE SUNDAY WILL INCREASE INTO THE LOWER 90S MONDAY THROUGH WEDNESDAY. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... THE BIGGEST IMMEDIATE CONCERN IS THE POSSIBILITY OF DIRECT IMPACTS FROM THUNDERSTORMS AT THE TERMINALS. AT KCHS...THUNDERSTORMS ARE CURRENTLY AFFECTING AREAS WELL NORTH OF THE AIRFIELD...BUT THIS BROKEN LINE OF STORMS IS EXPECTED TO SINK SOUTHWARD WITH A COLD FRONT THROUGH THE EVENING. I HAVE ADJUSTED THE TIMING FOR TSRA TO BE 19Z-22Z. AT KSAV...CURRENT STORMS TO THE SOUTH WILL REMAIN THERE AND IT WILL TAKE A BIT LONGER FOR STORMS TO THE NORTH TO GET INTO THE VICINITY. I HAVE HIGHLIGHTED 20Z-23Z FOR TEMPO TSRA. HEAVY RAIN REDUCING VISIBILITIES IS THE BIGGEST CONCERN...THOUGH GUSTY WINDS COULD BE POSSIBLE. OVERNIGHT...CURRENT INDICATIONS ARE THAT RESTRICTED CEILINGS WILL DEVELOP ALONG AND IMMEDIATELY BEHIND THE SOUTHWARD SINKING FRONT. SREF PROBABILITIES ARE HIGHEST AT KCHS AND WILL START EARLIER THAN AT KSAV. I HAVE TAKEN BOTH SITES TO MVFR...AND ALLOWED CEILINGS TO STICK AROUND INTO THE MID MORNING HOURS. EXTENDED AVIATION...MVFR OR LOWER CIGS/VSBYS POSSIBLE THURSDAY THROUGH SATURDAY WITH ISOLATED TO SCATTERED SHOWERS AND/OR THUNDERSTORMS DEVELOPING NEAR A COASTAL TROUGH. VFR CONDITIONS MAY RETURN BY SUNDAY. && .MARINE... TONIGHT...A COLD FRONT TO THE NORTH WILL CONTINUE SINKING SOUTHWARD AND INTO THE VICINITY OF THE WATERS THROUGH TONIGHT. MOST OF THE WATERS WILL MAINTAIN WESTERLY FLOW TONIGHT...EXCEPT FOR THE CHARLESTON COUNTY WATERS WHICH MAY BEGIN TURNING MORE NORTHERLY DUE TO THE FRONT VERY LATE. OVERALL CONDITIONS WILL REMAIN WELL BELOW SMALL CRAFT ADVISORY LEVELS WITH WINDS LESS THAN 15 KNOTS AND SEAS 2-3 FT WITHIN 20 NM AND 3-4 FT BEYOND. THURSDAY THROUGH SUNDAY...EAST/NORTHEAST WINDS AND SEAS ARE EXPECTED TO REMAIN WELL BELOW SMALL CRAFT ADVISORY CRITERIA THURSDAY AS A COLD FRONT STALLS OVER OR NEAR THE WATERS. A COASTAL TROUGH IS THEN EXPECTED TO DEVELOP ALONG THE STALLED BOUNDARY BY FRIDAY WHILE HIGH PRESSURE BUILDS FROM THE NORTH INLAND. THIS MAY PRODUCE A MODEST PRESSURE GRADIENT OVER THE WATERS WITH WIND SPEEDS PEAKING BETWEEN AROUND 15 KTS AND WAVES BUILDING TO 3-4 FT. ADDITIONALLY...SHOWERS AND/OR THUNDERSTORMS ARE POSSIBLE THROUGH SATURDAY OVER ALL WATERS UNTIL HIGH PRESSURE BUILDS OVER THE WESTERN ATLANTIC AND SHIFTS THE COASTAL TROUGH ONSHORE. WINDS/SEAS ARE THEN EXPECTED TO DECREASE/SUBSIDE INTO SUNDAY AS HIGH PRESSURE CONTINUES TO BUILD OVER THE ATLANTIC. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...BSH SHORT TERM...DPB LONG TERM...WMS AVIATION...BSH MARINE...BSH/DPB
Hazardous weather outlook, Jun 19, 3:53 PM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 353 PM EDT WED JUN 19 2013 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 201200- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 353 PM EDT WED JUN 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA TODAY IN ADVANCE OF A COLD FRONT. STRONGER THUNDERSTORMS WILL PRODUCE HEAVY DOWNPOURS. WET SOILS CONDITIONS ARE IN PLACE LIMITING RUNOFF IN MANY AREAS...THUS MINOR FLOODING OF LOW LYING AREAS WILL OCCUR WHERE HEAVIER RAINS FALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-201200- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 353 PM EDT WED JUN 19 2013 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA TODAY IN ADVANCE OF A COLD FRONT. STRONGER THUNDERSTORMS WILL PRODUCE HEAVY DOWNPOURS. WET SOILS CONDITIONS ARE IN PLACE LIMITING RUNOFF IN MANY AREAS...THUS MINOR FLOODING OF LOW LYING AREAS WILL OCCUR WHERE HEAVIER RAINS FALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-201200- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 353 PM EDT WED JUN 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS...SCATTERED TO NUMEROUS STORMS ARE EXPECTED TO MOVE INTO THE WATERS LATER TODAY AND THIS EVENING WITH A CHANCE FOR HAZARDOUS WEATHER CONDITIONS FROM DEADLY LIGHTING STRIKES... POOR VISIBILITIES IN HEAVY RAIN...AND LOCALLY GUSTY WINDS AND HIGHER SEAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ374-201200- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 353 PM EDT WED JUN 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 19, 1:00 PM EDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
100 PM EDT WED JUN 19 2013
SCZ045-191745-
INLAND BERKELEY-
100 PM EDT WED JUN 19 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 145 PM EDT...
AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR CROSS CROSS ROADS...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CROSS CROSS ROADS...CROSS...CHICORA...MURRAYSVILLE...NORTHERN LAKE
MOULTRIE...SOUTHERN LAKE MOULTRIE...PINEVILLE...JUDGE TOWN...BONNEAU
BEACH...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3308 7985 3327 8036 3328 8035 3327 8031
3330 8026 3338 8025 3339 8023 3345 8022
3345 8017 3346 8017 3345 8015 3347 8014
3348 8016 3351 8012 3350 7997 3344 7987
3339 7983 3337 7981 3338 7978 3332 7974
TIME...MOT...LOC 1701Z 270DEG 18KT 3335 8014Special weather statement, Jun 19, 2:02 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
202 PM EDT WED JUN 19 2013
SCZ044-045-191900-
DORCHESTER-INLAND BERKELEY-
202 PM EDT WED JUN 19 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
BERKELEY COUNTIES THROUGH 300 PM EDT...
AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GIANT...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ROSINVILLE...INDIAN FIELD...GIANT...HARLEYVILLE...FRANCIS BEIDLER
FOREST...SPRING HILL...EBENEZER...SANDRIDGE...PRINGLETOWN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FUNNEL CLOUDS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3341 8001 3311 8004 3317 8059 3323 8070
3333 8051 3332 8049 3328 8048 3326 8043
3327 8039 3326 8036 3328 8035 3327 8031
3330 8026 3335 8024 3338 8025 3340 8022
TIME...MOT...LOC 1802Z 268DEG 17KT 3324 8047Special weather statement, Jun 19, 2:06 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
206 PM EDT WED JUN 19 2013
SCZ045-050-052-191900-
CHARLESTON-INLAND BERKELEY-TIDAL BERKELEY-
206 PM EDT WED JUN 19 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...BERKELEY
AND GEORGETOWN COUNTIES THROUGH 300 PM EDT...
AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR NEW HOPE...MOVING EAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
RICHMOND...CORDESVILLE...NEW HOPE...HUGER...FAREWELL CORNER...
BEUFORDTOWN...SMITH...THOMAS CORNER...JAMESTOWN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FUNNEL CLOUDS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3308 7934 3300 7936 3301 7943 3300 7949
3303 7953 3302 7955 3299 7954 3302 7955
3300 7958 3311 8004 3341 8002 3341 7985
3338 7978 3332 7974 3327 7956 3324 7949
3325 7948 3318 7939 3313 7927
TIME...MOT...LOC 1807Z 282DEG 15KT 3310 7983Special weather statement, Jun 19, 2:51 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
251 PM EDT WED JUN 19 2013
GAZ087-088-SCZ040-191930-
ALLENDALE-JENKINS-SCREVEN-
251 PM EDT WED JUN 19 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS AND
ALLENDALE COUNTIES THROUGH 330 PM EDT...
AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM AVERILL TO 10
MILES NORTHWEST OF ZEIGLER...MOVING EAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
AVERILL...MILLETT...MARTIN...MILLHAVEN...BALDOCK...ZEIGLER...
HILLTONIA...WATERS...SYLVANIA...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3284 8197 3295 8182 3294 8181 3291 8177
3304 8155 3308 8161 3315 8151 3311 8136
3312 8120 3303 8108 3296 8121 3294 8123
3291 8124 3266 8156
TIME...MOT...LOC 1852Z 272DEG 29KT 3310 8147 3286 8183Special weather statement, Jun 19, 2:57 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
257 PM EDT WED JUN 19 2013
SCZ044-045-050-052-192000-
CHARLESTON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY-
257 PM EDT WED JUN 19 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON AND BERKELEY COUNTIES THROUGH 400 PM EDT...
AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM GIVHANS TO
SMITH...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MOUNT HOLLY...SANGAREE...GIVHANS...DRIGGERSTOWN...GETTYSVILLE...
CROWFIELD PLANTATION...MORELAND...KNIGHTSVILLE...CANAAN...CLUBHOUSE
CROSSROADS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3300 7936 3299 7955 3301 7957 3297 7955
3299 7959 3295 7961 3290 7958 3275 7984
3278 7991 3276 7987 3275 7987 3268 7989
3254 8017 3254 8022 3298 8042 3304 8039
3307 8046 3316 7955 3307 7933
TIME...MOT...LOC 1857Z 297DEG 12KT 3303 8033 3303 7975Special weather statement, Jun 19, 4:01 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 401 PM EDT WED JUN 19 2013 SCZ040-042-192030- ALLENDALE-HAMPTON- 401 PM EDT WED JUN 19 2013 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE AND HAMPTON COUNTIES THROUGH 430 PM EDT... AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM LAKE WARREN STATE PARK TO ESTILL...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... LAKE WARREN STATE PARK...LURAY...HAMPTON...ESTILL...VARNVILLE... HAMPTON-VARNVILLE AIRPORT...ALMEDA...ALMEDA INTERSECTION...CAMP BRANCH...STAFFORD... PREPARE NOW FOR THE FOLLOWING HAZARDS... STRONG WINDS OF 45 TO 55 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3291 8120 3282 8092 3262 8119 3274 8139 TIME...MOT...LOC 2002Z 291DEG 22KT 3283 8115 3272 8129 JAQ
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:24 AM EDT | Special Marine Warning | CHS | 2 hr | |
| Jun 19, 1:00 PM EDT | Special Weather Statement | CHS | Berkeley | 45 min |
| Jun 19, 1:24 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jun 19, 1:51 PM EDT | Special Marine Warning | CHS | 114 min | |
| Jun 19, 2:02 PM EDT | Special Weather Statement | CHS | Dorchester | 58 min |
| Jun 19, 2:06 PM EDT | Special Weather Statement | CHS | Berkeley | 54 min |
| Jun 19, 2:36 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 24 min |
| Jun 19, 2:51 PM EDT | Special Weather Statement | CHS | Allendale | 39 min |
| Jun 19, 2:57 PM EDT | Special Weather Statement | CHS | Charleston | 63 min |
| Jun 19, 3:41 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 109 min |
| Jun 19, 4:01 PM EDT | Special Weather Statement | CHS | Hampton | 29 min |
| Jun 19, 4:09 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 66 min |
| Jun 19, 4:19 PM EDT | Flash Flood Warning | CHS | Charleston | 4 hr |
| Jun 19, 5:00 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort | 45 min |
| Jun 19, 5:09 PM EDT | Special Marine Warning | CHS | 96 min | |
| Jun 19, 5:59 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jun 19, 6:25 PM EDT | Special Weather Statement | CHS | Hampton, Jasper | 65 min |
| Jun 19, 6:51 PM EDT | Areal Flood Advisory | CHS | Beaufort, Jasper | 114 min |
| Jun 19, 6:51 PM EDT | Special Marine Warning | CHS | 84 min | |
| Jun 19, 7:01 PM EDT | Special Marine Warning | CHS | 119 min | |
| Jun 19, 7:12 PM EDT | Flash Flood Warning | CHS | Beaufort, Jasper | 2 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.